I have been taking Hydrochodone and tylenol. They are not relieving my pain. What did your Dr order for your pain?
Did you just have it done? If so, your dr needs to be ashamed of himself. He'll scold you if you don't exercise it to keep it mobil but not treat you appropriately. Hydrocdone is a laugh for post op pain of knee replacements. It is the most painful ortho surgery there is. He should at least be giving you percocet. And a decent amount, not 2 a day. Call him and tell him you are having pain and the hydrocodone isn't touching it. Don't let him skate buy using hydrocodone to make himself feel less guilty about not ordering appropriate pain meds.
You can actually take Naproxen with the hydrocodone/tylenol. What dose of hydrocodone are you taking? You may be able to raise your dose, but don't until you've talked to your doctor. You could try Percocet, but it's really not much stronger than hydrocodone and I think it'd make more sense to just increase your dose.
If your surgery was just recent, you need to be very careful about swelling. The more swelling there is, the more pain you're going to experience. The naproxen should help with that. You should be elevating the effected leg and regularly applying ice. The elevating should be having your knee and lower leg above heart level, not just elevating your knee. I had this surgery and made the mistake of not elevating more than my knee on several occasions - major mistake on my part! Spending so much time flat on your back is boring, and not always comfortable, but it's extremely important. Remember, swelling equals greatly increased pain. Call your Dr in the morning and let him know about your pain. I agree that you need either an increased milligram or an increased number of doses of pain meds. Unfortunately it gets somewhat more painful when you start PT. The good news is that things will get much, much better. I've regained 100% range of motion in my knee and walk to work everyday. Hope this helps and I wish you the best of luck!
These are good responses. But please remember that the doctor is to give you the schedule based on your heart, blood pressure and liver functions. I do suggest that you always eat with this, and not just a glass of milk or juice. Naproxen can be very hard on the stomach. Stick with the PT and it will suddenly turn around for you. If you suspect an infection because it is hot in areas or leaking fluid or you have a fever, get to the doctor or hospital right away. This is nothing to wait upon. Better safe than sorry. Waiting a week could mean a month or more in the hospital. Ok
. Good luck and hope you are doing better soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2011 • 2 answers
Posted 12 Nov 2013 • 1 answer
Knee Joint Replacement - My knee replacement destroyed the right side of my body. My thigh, hip, and
Posted 18 Mar 2016 • 2 answers
Posted 3 Apr 2017 • 1 answer
Posted 29 Dec 2017 • 0 answers